Advanced Search
MyIDEAS: Login

Lorenz comparisons of nine rules for the adjudication of conflicting claims

Contents:

Author Info

  • Kristof Bosmans

    ()

  • Luc Lauwers

    ()

Abstract

Consider the following nine rules for adjudicating conflicting claims: the proportional, constrained equal awards, constrained equal losses, Talmud, Piniles’, constrained egalitarian, adjusted proportional, random arrival, and minimal overlap rules. For each pair of rules in this list, we examine whether or not the two rules are Lorenz comparable. We allow the comparison to depend upon whether the amount to divide is larger or smaller than the half-sum of claims. In addition, we provide Lorenz-based characterizations of the constrained equal awards, constrained equal losses, Talmud, Piniles’, constrained egalitarian, and minimal overlap rules.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://hdl.handle.net/10.1007/s00182-010-0269-z
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Springer in its journal International Journal of Game Theory.

Volume (Year): 40 (2011)
Issue (Month): 4 (November)
Pages: 791-807

as in new window
Handle: RePEc:spr:jogath:v:40:y:2011:i:4:p:791-807

Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00182/index.htm

Order Information:
Web: http://link.springer.de/orders.htm

Related research

Keywords: Claims problem; Bankruptcy; Taxation; Lorenz dominance; Proportional rule; Constrained equal awards rule; Constrained equal losses rule; Talmud rule; Piniles’ rule; Constrained egalitarian rule; Adjusted proportional rule; Random arrival rule; Minimal overlap rule; D63;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Juan D. Moreno-Ternero & Antonio Villar, 2006. "On the Relative Equitability of a Family of Taxation Rules," Journal of Public Economic Theory, Association for Public Economic Theory, vol. 8(2), pages 283-291, 05.
  2. Herrero, Carmen & Villar, Antonio, 2001. "The three musketeers: four classical solutions to bankruptcy problems," Mathematical Social Sciences, Elsevier, vol. 42(3), pages 307-328, November.
  3. Diego Dominguez & William Thomson, 2004. "A New Solution to the Problem of Adjudicating Conflicting Claims," RCER Working Papers 511, University of Rochester - Center for Economic Research (RCER).
  4. BOSMANS, Kristof & SCHOKKAERT, Erik, 2007. "Equality preference in the claims problem: A questionnaire study of cuts in earnings and pensions," CORE Discussion Papers 2007030, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  5. Sen, Amartya, 1973. "On Economic Inequality," OUP Catalogue, Oxford University Press, number 9780198281931.
  6. Schummer, James & Thomson, William, 1997. "Two derivations of the uniform rule and an application to bankruptcy," Economics Letters, Elsevier, vol. 55(3), pages 333-337, September.
  7. Moreno-Ternero, Juan D. & Villar, Antonio, 2004. "The Talmud rule and the securement of agents' awards," Mathematical Social Sciences, Elsevier, vol. 47(2), pages 245-257, March.
  8. Thomson, William & Yeh, Chun-Hsien, 2008. "Operators for the adjudication of conflicting claims," Journal of Economic Theory, Elsevier, vol. 143(1), pages 177-198, November.
  9. Youngsub Chun & William Thomson, 2004. "Convergence under Replication of Rules to Adjudicate Conflicting Claims," RCER Working Papers 512, University of Rochester - Center for Economic Research (RCER).
  10. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Giménez-Gómez, José Manuel, 2011. "A way to play bankruptcy problems," Working Papers 2072/169781, Universitat Rovira i Virgili, Department of Economics.
  2. William Thomson, 2013. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: an update," RCER Working Papers 578, University of Rochester - Center for Economic Research (RCER).
  3. José M. Jiménez Gómez & Josep Enric Peris Ferrando, 2012. "A proportional approach to bankruptcy. Problems with a guaranteed minimum," Working Papers. Serie AD 2012-11, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  4. Kristof Bosmans & Erik Schokkaert, 2009. "Equality preference in the claims problem: a questionnaire study of cuts in earnings and pensions," Social Choice and Welfare, Springer, vol. 33(4), pages 533-557, November.
  5. Giménez-Gómez, José-Manuel & Peris, Josep E., 2014. "A proportional approach to claims problems with a guaranteed minimum," European Journal of Operational Research, Elsevier, vol. 232(1), pages 109-116.
  6. José M. Jiménez Gómez, 2010. "Noncooperative justifications for old bankruptcy rules," Working Papers. Serie AD 2010-15, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  7. Giménez-Gómez, José Manuel & Marco Gil, M. Carmen, 2012. "A New Approach for Bounding Awards in Bankruptcy Problems," Working Papers 2072/182719, Universitat Rovira i Virgili, Department of Economics.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:spr:jogath:v:40:y:2011:i:4:p:791-807. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.